MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS VERSATEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS VERSATEX; MESH, SURGICAL, POLYMERIC
Model Number VTX1510
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Codes Tissue Damage (2104); Blood Loss (2597); No Code Available (3191)
Date of Event 10/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter: during a tapp procedure, the doctor tried to nail the product with a tacker, holes of mesh extended and the tacks got through the mesh.A big hole on the center was created by the doctor to check the strength of the mesh.The operating time was extended more than 30 minutes.There was tissue damage.There was oozing bleeding.The procedure was completed with another device.The status of the patient: no problem.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance led an evaluation of one device.The visual examination of the returned sample shows that the sample was not returned in its original packaging.The mesh was not contaminated by blood.The dimensions of the mesh were found as expected even if the mesh was cut on each side by the user.3 holes are visible the biggest is 3 cm by 3 cm.The textile at the hole location was found overstretched.The mesh seems to have been tear by the user both others are 1 cm by 1 cm and 0,5 by 0,5 cm.The textile was found cut and overstretched for both holes.A review of the device history record, has been performed no failure or ncr that may relate to the reported conditions have been noted.Especially the review of qc records related to the mechanical testing of the textile batches used for this lot confirms compliance to qa specifications.We can note that the surgeon indicates having created the hole to check the strength of the mesh which confirm the visual examination.Excessive manipulation by the user is highly suspected.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual examination of the returned sample shows that: the sample was not returned in its original packaging: only the commercial box and the tyvek pouch.The mesh was not contaminated by blood.The dimensions of the mesh were found as expected even if the mesh was cut on each side by the user.The textile was found cut and overstretched for both holes.We can note that the surgeon indicates having created the hole to check the strength of the mesh which confirm the visual examination.The root cause of the observed condition is excessive manipulation by the user.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSATEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key6983032
Report Number9615742-2017-05573
Device Sequence Number16273106
Product Code FTL
UDI-Device Identifier10884521532229
UDI-Public10884521532229
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2020
Device Model NumberVTX1510
Device Catalogue NumberVTX1510
Device Lot NumberSPC1063X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2017
Initial Date Received by Manufacturer 10/03/2017
Supplement Date Received by Manufacturer11/09/2017
05/04/2018
Initial Report FDA Received Date10/27/2017
Supplement Report FDA Received Date12/08/2017
06/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;